Alert archive / Texas / Wind Advisories in 2006

Wind Advisory 8, NWS Brownsville, TX

February 16, 20065 counties in Texas

NWS Brownsville, TX issued this wind advisory at Feb 16, 2006, 4:32 AM CST for 5 counties in Texas. It took effect at Feb 16, 2006, 9:00 AM CST. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Feb 16, 2006, 4:32 AM CST (10:32 UTC)
In effect from
Feb 16, 2006, 9:00 AM CST
Expired
Feb 16, 2006, 7:07 PM CST
In force
10 hr
Issued by
NWS Brownsville, TX

Counties Brooks County, TX, Cameron County, TX, Hidalgo County, TX, Kenedy County, TX, Willacy County, TX

The radar

The Brownsville radar (KBRO), 86 km from the middle of the area, began a volume at 10:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Brownsville Intl, TX (KBRO), launched 00:00Z, 10.5 hours before the alert went out and 88 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brownsville Intl, TX at 00:00Z on 2006-02-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 92 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brownsville Intl, TX at 00:00Z on 2006-02-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 106 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
92 J/kg
Mixed-layer CIN
-520 J/kg
Mixed-layer LCL
975 m above ground
0-6 km bulk shear
50 kt
0-1 km storm-relative helicity
106 m²/s²
0-3 km storm-relative helicity
121 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS74 KBRO 161032
NPWBRO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BROWNSVILLE TX
432 AM CST THU FEB 16 2006

...WIND ADVISORY IN EFFECT TODAY THROUGH SUNSET ACROSS PARTS OF
DEEP SOUTH TEXAS...

.BREEZY TO WINDY CONDITIONS WILL DEVELOP ACROSS DEEP SOUTH TEXAS
FROM US HIGHWAY 281 EAST TO THE GULF COAST. A STRONG LOW PRESSURE
SYSTEM OVER THE TEXAS PANHANDLE COMBINED WITH SURFACE HIGH
PRESSURE OVER THE WESTERN GULF OF MEXICO WILL GENERATE SOUTH
SOUTHEAST WINDS OF 20 TO 30 MPH WITH GUSTS TO 40 MPH. THE WINDS
WILL BE STRONGEST DURING THE AFTERNOON HOURS AND ARE EXPECTED TO
DIMINISH RAPIDLY AFTER SUNSET TONIGHT.

TXZ250-251-253>257-161845-
/O.NEW.KBRO.WI.Y.0008.060216T1500Z-060217T0300Z/
BROOKS-KENEDY-HIDALGO-INLAND WILLACY-INLAND CAMERON-
COASTAL WILLACY-COASTAL CAMERON-
INCLUDING THE CITIES OF...FALFURRIAS...SARITA...MCALLEN...
EDINBURG...PHARR...MISSION...WESLACO...RAYMONDVILLE...
BROWNSVILLE...HARLINGEN...PORT MANSFIELD...PORT ISABEL...
SOUTH PADRE ISLAND...LAGUNA HEIGHTS...LAGUNA VISTA
432 AM CST THU FEB 16 2006

...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 9 PM CST
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 9 PM CST
THIS EVENING. 

THE COMBINATION OF DRY FUELS AND STRONG AND GUSTY WINDS MAY
RESULT IN A POTENTIALLY DANGEROUS FIRE BEHAVIOR SITUATION. THIS
MEANS THAT IF WILD FIRES DO OCCUR...THEY WOULD BE VERY DIFFICULT
TO CONTAIN AND POSE A SERIOUS THREAT OF GROWING QUITE RAPIDLY IN
AN UNCONTROLLABLE MANNER.

A WIND ADVISORY MEANS THAT WINDS OF AT LEAST 30 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$
2 follow-up statements
000 
WWUS74 KBRO 161926
NPWBRO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BROWNSVILLE TX
130 PM CST THU FEB 16 2006

...WIND ADVISORY IN EFFECT TODAY THROUGH SUNSET ACROSS PARTS OF
DEEP SOUTH TEXAS...

.BREEZY TO WINDY CONDITIONS WILL DEVELOP ACROSS DEEP SOUTH TEXAS
FROM US HIGHWAY 281 EAST TO THE GULF COAST. A STRONG LOW PRESSURE
SYSTEM OVER THE TEXAS PANHANDLE COMBINED WITH SURFACE HIGH
PRESSURE OVER THE WESTERN GULF OF MEXICO WILL GENERATE SOUTH
SOUTHEAST WINDS OF 20 TO 30 MPH WITH GUSTS TO 40 MPH. THE WINDS
WILL BE STRONGEST DURING THE AFTERNOON HOURS AND ARE EXPECTED TO
DIMINISH RAPIDLY AFTER SUNSET TONIGHT.

TXZ250-251-253>257-170300-
/O.NEW.KBRO.WI.Y.0008.060216T1500Z-060217T0300Z/
BROOKS-KENEDY-HIDALGO-INLAND WILLACY-INLAND CAMERON-
COASTAL WILLACY-COASTAL CAMERON-
INCLUDING THE CITIES OF...FALFURRIAS...SARITA...MCALLEN...
EDINBURG...PHARR...MISSION...WESLACO...RAYMONDVILLE...
BROWNSVILLE...HARLINGEN...PORT MANSFIELD...PORT ISABEL...
SOUTH PADRE ISLAND...LAGUNA HEIGHTS...LAGUNA VISTA
130 PM CST THU FEB 16 2006

...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 9 PM CST
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 9 PM CST
THIS EVENING. 

THE COMBINATION OF DRY FUELS AND STRONG AND GUSTY WINDS MAY
RESULT IN A POTENTIALLY DANGEROUS FIRE BEHAVIOR SITUATION. THIS
MEANS THAT IF WILD FIRES DO OCCUR...THEY WOULD BE VERY DIFFICULT
TO CONTAIN AND POSE A SERIOUS THREAT OF GROWING QUITE RAPIDLY IN
AN UNCONTROLLABLE MANNER.

A WIND ADVISORY MEANS THAT WINDS OF AT LEAST 30 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$
000 
WWUS74 KBRO 170107
NPWBRO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BROWNSVILLE TX
707 PM CST THU FEB 16 2006

...WIND ADVISORY IS CANCELLED...

.SURFACE WINDS CONTINUE TO DECREASE THIS EVENING AS THE PRESSURE
GRADIENT RELAXES. WINDS ACROSS DEEP SOUTH TEXAS HAVE FALLEN BELOW
WIND ADVISORY CRITERIA.

TXZ250-251-253>257-170215-
/O.CAN.KBRO.WI.Y.0008.000000T0000Z-060217T0300Z/
BROOKS-KENEDY-HIDALGO-INLAND WILLACY-INLAND CAMERON-
COASTAL WILLACY-COASTAL CAMERON-
INCLUDING THE CITIES OF...FALFURRIAS...SARITA...MCALLEN...
EDINBURG...PHARR...MISSION...WESLACO...RAYMONDVILLE...
BROWNSVILLE...HARLINGEN...PORT MANSFIELD...PORT ISABEL...
SOUTH PADRE ISLAND...LAGUNA HEIGHTS...LAGUNA VISTA
707 PM CST THU FEB 16 2006

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS CANCELLED THE
WIND ADVISORY. 

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Brownsville, TX wrote its last area forecast discussion before this wind advisory went out at Feb 16, 3:51 AM CST, 41 minutes earlier.

Area forecast discussion, Feb 16, 3:51 AM CST, 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BROWNSVILLE TX
351 AM CST THU FEB 16 2006

...CORRECTED TO ADD WIND ADVISORY FOR HIDALGO...BROOKS...
KENEDY...CAMERON AND WILLACY COUNTIES...

.DISCUSSION...A LARGE SCALE SURFACE LOW PRESSURE CENTER WILL MOVE
THROUGH THE SOUTHERN PLAINS BY FRIDAY CAUSING ANOTHER BREEZY TO
WINDY DAY ACROSS MOST OF TEXAS. WINDS WILL REMAIN SOUTH SOUTHEAST
ACROSS DEEP SOUTH TEXAS AS WEST WINDS ALOFT KEEP THE CAPPING
INVERSION IN PLACE TODAY. A CANADIAN HIGH PRESSURE SYSTEM IS
MOVING SOUTH THROUGH THE MIDWEST UNITED STATES AND THE SHALLOW
COLD AIR WILL SINK INTO THE LOWER TEXAS COAST LATE FRIDAY AND
EARLY SATURDAY MORNING. THE COLD FRONT IS FORECAST TO MOVE INTO
THE FOOTHILLS OF THE SIERRA MADRE LEAVING THE RIO GRANDE VALLEY
WITH NORTHEAST WINDS AND TEMPERATURES IN THE UPPER 60S FOR
SATURDAY. ISOLATED SHOWERS AND LIGHT PRECIPITATION ARE POSSIBLE
THROUGH THE WEEKEND. THE PRECIPITATION SHOULD BE STRATIFORM FROM
ISENTROPIC LIFTING/DYNAMICS WITH GENERALLY LESS THAN ONE TENTH OF
AN INCH EXPECTED.

CONDITIONS ARE EXPECTED TO WARM INTO THE MID 70S SUNDAY AND MONDAY
WITH PARTLY CLOUDY SKIES. ANOTHER CHANCE FOR SOME SHOWERS COMES
AROUND TUESDAY AS ANOTHER HIGH PRESSURE CENTER MOVES THOUGH EAST
TEXAS SHIFTING WINDS TO THE NORTH AND NORTHEAST. ANOTHER LOW
PRESSURE SYSTEM DEVELOPS OVER THE TEXAS PANHANDLE BY MIDWEEK
INCREASING THE SURFACE PRESSURE GRADIENT GENERATING BREEZY TO
WINDY CONDITION WITH RETURN FLOW FROM THE WESTERN GULF OF MEXICO.
&&

.MARINE...BUOY 42020 REPORTS SOUTH SOUTHEAST WINDS AROUND 20 KNOTS
WITH SEAS OF 7 FEET AT 16/09Z. WAVE WATCH III INDICATES THAT SEAS
AT THE BUOY WILL CONTINUE AT 7 FEET THROUGH TODAY. HIGH PRESSURE
REMAINS IN THE NORTHWEST GULF OF MEXICO...WHILE A LOW PRESSURE
AREA WILL MOVE OVER NORTH TEXAS TODAY. THIS WILL KEEP THE SURFACE
PRESSURE GRADIENT STRONG ENOUGH FOR WINDS TO REACH SMALL CRAFT
ADVISORY CRITERIA TODAY. A HIGH PRESSURE SYSTEM PLUNGING SOUTH
TONIGHT OUT OF CANADA REPLACES THE LOW PRESSURE IN NORTH TEXAS
KEEPING WINDS NORTH TO NORTHEAST. THE SURFACE COLD FRONT WILL
SLOWLY MOVE THROUGH THE LOWER TEXAS COAST LATE FRIDAY AND SATURDAY
WITH LIGHT TO MODERATE WINDS FOR THE MARINE AREAS. MODERATE
SOUTHEAST FLOW PICKS UP AGAIN ON SUNDAY.  ANOTHER SURGE OF HIGH
PRESSURE MOVES INTO EAST TEXAS LATE MONDAY AND TUESDAY INCREASING
WINDS AND VEERING THEM TO THE NORTHEAST OR EAST. A COLD FRONT IS
EXPECTED LATE WEDNESDAY...WHICH APPEARS TO BRING MODERATE TO
STRONG NORTHEAST WINDS.
&&

.AVIATION...MODERATE TO STRONG WINDS WITH SCATTERED TO BROKEN
CLOUDINESS WILL PERSIST OVER THE RIO GRANDE VALLEY THROUGH THE NEXT
24 HOURS. GUSTY LOW LEVEL SURFACE WINDS CAN BE EXPECTED BY MID
MORNING AS HEATING BREAKS THE NOCTURNAL INVERSION AND ALLOWS THE LOW
LEVEL JET TO MIX DOWN. LIGHT TURBULENCE MAY ALSO ARISE WHEN
PENETRATING A STRONG INVERSION AROUND 4 TO 5 KFT. BKN SKIES AT 3 TO
4 KFT MAY DEVELOP BY LATE MORNING TO EARLY AFTERNOON...BUT SHOULD
SCATTER OUT LATER IN THE AFTERNOON.
&&

.PRELIMINARY POINT TEMPS/POPS...
BAYVIEW/PORT ISABEL  83  66  78  61  68 /   0   0  10  20  20
BROWNSVILLE          85  65  79  59  68 /   0   0  10  20  20
HARLINGEN            86  65  79  56  68 /   0   0  10  20  20
MCALLEN              87  65  81  58  68 /   0   0  10  20  20
RIO GRANDE CITY      88  63  77  57  68 /   0   0  10  20  20
SOUTH PADRE ISLAND   79  66  75  63  68 /   0   0  10  20  20

&&

.BRO WATCHES/WARNINGS/ADVISORIES...SMALL CRAFT ADVISORY TODAY GMZ130-
175. WIND ADVISORY TODAY TXZ250-251-253>257.
&&

THIS PRODUCT IS ALSO AVAILABLE ON OUR INTERNET WEB PAGE AT:
HTTP://WWW.SRH.NOAA.GOV/BRO

LONG TERM/GRIDS...53
AVIATION/MARINE...54
Hazardous weather outlook, Feb 15, 5:20 PM CST, 11 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE BROWNSVILLE TX
520 PM CST WED FEB 15 2006

TXZ248>257-161200-
BROOKS-COASTAL CAMERON-COASTAL WILLACY-HIDALGO-INLAND CAMERON-
INLAND WILLACY-JIM HOGG-KENEDY-STARR-ZAPATA-
520 PM CST WED FEB 15 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS.

.DAY ONE...REST OF TONIGHT.

A SMALL CRAFT ADVISORY WILL REMAIN IN EFFECT FOR THE NEAR AND
OFFSHORE WATERS OF DEEP SOUTH TEXAS OVERNIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

SMALL CRAFT ADVISORIES WILL LIKELY BE REQUIRED FOR PARTS OR ALL OF
THE LOWER TEXAS COASTAL WATERS THURSDAY. WINDS WILL SHIFT TO THE
NORTHEAST BY SATURDAY. A NEW HIGH PRESSURE SYSTEM WILL ARRIVE NEXT
TUESDAY...BRINGING STRONGER NORTH TO NORTHEAST WINDS AND BUILDING
SEAS. SMALL CRAFT ADVISORIES MAY BE REQUIRED ONCE AGAIN FOR THE
LOWER TEXAS BAY AND GULF WATERS NEXT TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED.

PHILO

Nearby

Wind Advisories in Texas, 2006Every wind advisory in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.